Alert archive / Arizona / Wind Advisories in 2020
Wind Advisory 2, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Mar 22, 2020, 1:59 PM MST for Apache County, Coconino County, Navajo County, Arizona. It took effect at Mar 23, 2020, 12:00 PM MST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Mar 22, 2020, 1:59 PM MST (20:59 UTC)
- In effect from
- Mar 23, 2020, 12:00 PM MST
- Expired
- Mar 23, 2020, 7:00 PM MST
- In force
- 7 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ
The radar
The Flagstaff radar (KFSX), 124 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 94 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 170 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
504 WWUS75 KFGZ 222059 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 159 PM MST Sun Mar 22 2020 AZZ012>014-040-231900- /O.NEW.KFGZ.WI.Y.0002.200323T1900Z-200324T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 159 PM MST Sun Mar 22 2020 ...WIND ADVISORY IN EFFECT FROM NOON TO 7 PM MST MONDAY... * WHAT...Southwest winds 20 to 35 mph with gusts up to 50 mph expected. * WHERE...Little Colorado River Valley and adjacent areas to the north. * WHEN...From noon to 7 PM MST Monday. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
2 follow-up statements
517 WWUS75 KFGZ 231901 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 1201 PM MST Mon Mar 23 2020 AZZ012>014-040-240200- /O.CON.KFGZ.WI.Y.0002.000000T0000Z-200324T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 1201 PM MST Mon Mar 23 2020 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM MST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph with gusts up to 50 mph. * WHERE...Little Colorado River Valley and adjacent areas to the north. * WHEN...Until 7 PM MST this evening. * IMPACTS...Gusty winds could blow around unsecured objects. In addition, winds this strong can make driving difficult, especially for high profile vehicles. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use extra caution when driving, especially if operating a high profile vehicle. Secure outdoor objects. && $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
629 WWUS75 KFGZ 240143 NPWFGZ URGENT - WEATHER MESSAGE National Weather Service Flagstaff AZ 643 PM MST Mon Mar 23 2020 AZZ012>014-040-240245- /O.EXP.KFGZ.WI.Y.0002.000000T0000Z-200324T0200Z/ Little Colorado River Valley in Coconino County- Little Colorado River Valley in Navajo County- Little Colorado River Valley in Apache County- Northeast Plateaus and Mesas South of Hwy 264- Including the cities of Wupatki N.M, .Tuba City, Winslow, Holbrook, Snowflake, St. Johns, Springerville, Dilkon, and Kykotsmovi 643 PM MST Mon Mar 23 2020 ...WIND ADVISORY WILL EXPIRE AT 7 PM MST THIS EVENING... Strong and gusty southwest winds were experienced across much of the region on Monday afternoon. These winds will quickly decrease this evening, as a cold front moves toward New Mexico. Winds will become light and variable over most areas by Midnight MST, remaining light overnight. $$ For more information from the National Weather Service visit https://weather.gov/flagstaff
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Mar 22, 10:00 AM MST, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 22, 10:00 AM MST, 3 hours 59 minutes before
Area Forecast Discussion National Weather Service Flagstaff AZ 1000 AM MST Sun Mar 22 2020 .SYNOPSIS...Dry conditions with cool temperatures are forecast today. A weather system will bring showers to the western zones and cooler temperatures with gusty winds on Monday. A second storm system will bring a more widespread round of showers and colder temperatures after mid-week. && .DISCUSSION... Short term forecast looks good for today. Main focus for this afternoon's forecast package will be amount of precip for Monday and the gusty winds anticipated. && .PREV DISCUSSION /237 AM MST/...Sunday will be a nice break in the forecast with all areas dry, pleasant temperatures, and light winds. Expect clouds to increase through the day as the next system approaches from the west. On Monday, an area of low pressure will move across the southwest bringing showers to our western zones. This system will bring primarily rain, expect for in the highest elevations of the Kaibab Plateau. Snow levels are around 7000 feet increasing as you move eastward. Monday morning, snow will briefly be possible from Flagstaff northwestward to the Grand Canyon as morning lows dip down below freezing. Expect accumulations to be very light around a tenth of inch or less. 1-2 inches will be possible in the highest elevations of the Kaibab Plateau through the day Monday. This system will also bring gusty southwest winds across the area Monday afternoon. The highest winds will be across the eastern zones in Apache and Navajo counties where gusts up to 35 mph will be likely. The Monday system will move out quickly with a return to quieter weather on Tuesday and Wednesday. Breezy west to southwest winds will remain each afternoon as gradients stay tight as another deep trough sets up off the California coast. This system will deepen and move across our area on Thursday and Friday brining a chance for rain and mountain snow. Long range models bring this system inland without the deep moisture fetch over the Pacific we have had with previous systems. This will lead to lighter accumulations overall with the best accumulations expected across the eastern Mogollon Rim to the White Mountain region and along the Kaibab Plateau. Drier weather returns for Friday afternoon into the weekend. A mostly dry trough passage on Saturday/Sunday will bring breezy southwest winds Saturday and Sunday afternoon. && .AVIATION...For the 18Z package...Mainly VFR conditions can be expected over the next 24 hours under a deck of scattered to broken cirrus clouds. Light south to southwest surface winds today less than 15 kts. Look for stronger southwest winds at 15-25 kts gusting 25-35kts Monday after 16Z. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...Sunday will be dry with light southwest breezes. Monday will see chances of precipitation mostly northwest of a line from Prescott to the Four Corners with gusty west to southwest winds across the region. Tuesday through Thursday...Expect gusty southwest winds each day. Light rain and snow showers across much of the region from Wednesday night into Thursday. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. && PUBLIC...KD/ET AVIATION...DB FIRE WEATHER...DB For Northern Arizona weather information visit weather.gov/flagstaff
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.